MAUDE Adverse Event Report: COVIDIEN POWERCROSS 018; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN POWERCROSS 018; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB18W030060150
Medical Device Problem Codes Component Missing (2306); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Image analysis: a set of four photographs of cine images was received for evaluation.Cine images one and three are identical.Cine images two and four are identical.Cine image one is of the powercross balloon inflated within the targeted vessel and the ancillary 0.018¿ nitrex guidewire.Only the powercross distal radiopaque marker band is visible.Image two is of the powercross not inflated on the 0.018¿ guidewire at the targeted vessel.Only the powercross distal radiopaque marker band is visible.Device analysis: the powercross dilatation catheter was received for evaluation.No ancillary devices from the procedure were received for evaluation.When removed from its protective transportation hoop it was noted that only the distal radiopaque marker was on the catheter.The balloon chamber was in a post inflated profile, (e.G.Not tightly wrapped or winged) and a clear fluid was noted within the balloon chamber.The proximal radiopaque marker band was found approximately 42.5cm proximal of the distal tip of the dilatation catheter.A 20cc water filled syringe was attached to the proximal hub luer lock and the guidewire lumen was flushed: a clear steady stream of fluid exited the distal tip of the dilatation catheter.A 0.018¿ guidewire was loaded through the distal tip of the dilatation catheter with ease.A 20cc water filled syringe was attached to the inflation lumen y-manifold luer lock and the balloon chamber was inflated.A vacuum was drawn, and the balloon chamber deflated.The balloon chamber was inflated to allow the examination of the balloon chamber¿s inner guidewire lumen.A witness mark was noted were the proximal radiopaque marker was swaged.Additional destructive testing was performed.The proximal radiopaque marker was located in the inflation lumen pathway.The dilatation catheter was cut proximal and distal of the radiopaque marker.The radiopaque marker slid off the inner guidewire lumen and the inner guidewire lumen was removed from the inflation pathway.The proximal radiopaque marker band did not exhibit witness marks of being swaged.There were no witness marks on the inner guidewire lumen where the marker band was located to indicate that an attempt to swage the marker band at that location.The balloon chamber was sliced opened and the inner guidewire lumen was removed from the dilatation catheter.No witness marks were noted on the inner guidewire lumen.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use balloon angioplasty treat a 100mm plaque lesion with 75% stenosis and no calcification in the mid left superficial femoral artery (sfa) using a powercross device and a nitrex 18 300cm guidewire.No tortuosity was reported.Pre-dilation was performed with 3x60 device (8atms and one inflation).After pre-dilation a 4x120 device was used (7 atm and 1 inflation).The powercross balloon usually has two radiopaque markers but it was noticed while positioning the balloon that the proximal marker on the balloon was not visible.The balloon was given opaque shape slightly to see the length of the balloon.The issue was noticed after the product was sent into the patient.The marker was not initially visible in the patient and it was reported that it did not fall off inside the patient.The procedure was completed normally.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
POWERCROSS 018
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7684711
Report Number2183870-2018-00376
Device Sequence Number732165
Product Code LIT
UDI-Device Identifier00821684046623
UDI-Public00821684046623
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K093286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2018
Device Catalogue NumberAB18W030060150
Device Lot NumberA266110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight80